MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number DLA21
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); No Information (3190)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a female patient received a dla21 in aortic position.The dla21 was explanted on (b)(6) 2019.No further information is presently available.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the available information, it is not possible to establish the root cause of the reported event.However, based on the document review performed, no manufacturing defiicts were identified.Livanova is presently following up with the centre to retrieve additional information on this case.If additional information will be received, a follow up report will be submitted.
 
Additional Manufacturer Narrative
The manufacturer is providing an updated event description based on the additional information received from the site.Since the device is not available for return, no investigation on the device is possible at this time.As such, it is not possible to ultimately confirm the root cause of the reported event.Structural valve deterioration is listed as a possible adverse event in the mitroflow ifu.The event is, therefore, a known inherent risk of the device.
 
Event or Problem Description
On (b)(6) 2016, a female patient received a dla21 in aortic position.The dla21 was explanted on (b)(6) 2019.The device was explanted due to severe prosthesis stenosis.The explanted device was replaced with a medtronic freestyle root.A good postoperative outcome is reported for this patient, who had a full recovery.The patient has a history of calcific aortic stenosis, but no particular risk factors were identified.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key9164284
Report Number1718850-2019-01100
Device Sequence Number1782999
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)161031
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
Report Date (Section F) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2019
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer09/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/11/2019
09/11/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date11/25/2019
12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR